MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71421164
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.All parts were removed and replaced with cement moulds from heraeus.No more information available.
 
Additional Manufacturer Narrative
Additional information: d4 and h4.It was reported that a revision surgery was performed due to infection.All parts were removed and replaced with cement moulds from heraeus.The affected legion oxinium constrained femoral component, legion offset coupler, legion pressfit stem, legion screw distal femoral wedge, legion tibial baseplate and genesis ii constrained insert were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The devices were sterilized according to sterilization release documentation from quality control.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Infection, a potential complication associated with any surgery, can occur and potential causes could include but not limited to contamination, patient reaction, and post-operative healing issue.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to infection.All parts were removed and replaced with cement moulds from heraeus.The affected legion oxinium constrained femoral component, legion offset coupler, legion pressfit stem, legion screw distal femoral wedge, legion tibial baseplate and genesis ii constrained insert, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The devices were sterilized according to sterilization release documentation from quality control.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Infection, a potential complication associated with any surgery, can occur and potential causes could include but not limited to contamination, patient reaction, and post-operative healing issue.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN OX CONSTRAINED FEM 4 LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9073106
Report Number1020279-2019-03397
Device Sequence Number3243003
Product Code JWH
UDI-Device Identifier03596010543837
UDI-Public03596010543837
Combination Product (Y/N)N
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421164
Device Catalogue Number71421164
Device Lot Number17FM08886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer08/20/2019
08/20/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date01/16/2020
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1